Alert archive / Hawaii / Flash Flood Warnings in 2026
Flash Flood Warning 13, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 14, 2026, 3:53 PM HST for Kalawao County, Hawaii. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2026, 3:53 PM HST (01:53 UTC)
- Expired
- Mar 14, 2026, 11:00 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
295
WGHW50 PHFO 150153
FFWHFO
HIC009-150630-
/O.NEW.PHFO.FF.W.0013.260315T0153Z-260315T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
353 PM HST Sat Mar 14 2026
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Molokai in Maui County
* Until 830 PM HST.
* At 353 PM HST, radar indicated moderate to heavy rain moving over
Molokai from the southwest at a rate of half an inch to 1 inch per
hour. Streams across the island have also increased significantly.
Additional rainfall is expected.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
The island of Molokai.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
&&
This warning may need to be extended beyond 830 PM HST if flooding
persists.
This Flash Flood Warning replaces the previously issued Flood
Advisory that was in effect for The island of Molokai in Maui County.
LAT...LON 2119 15677 2116 15670 2110 15674 2103 15688
2107 15725 2110 15733 2119 15727 2123 15727
2124 15725 2120 15701 2123 15699 2123 15697
2119 15694 2118 15691
FLASH FLOOD...RADAR INDICATED
$$
Tsamous3 follow-up statements
592
WGHW70 PHFO 150432
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
632 PM HST Sat Mar 14 2026
HIC009-150630-
/O.CON.PHFO.FF.W.0013.000000T0000Z-260315T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
632 PM HST Sat Mar 14 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM HST THIS
EVENING FOR THE ISLAND OF MOLOKAI IN MAUI COUNTY...
At 632 PM HST, Rainfall across Molokai has diminished this evening.
However, runoff from earlier rainfall continues to keep streams
elevated, particularly along Kawela Gulch and nearby drainages.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
The entire island of Molokai.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
&&
LAT...LON 2119 15677 2116 15670 2110 15674 2103 15688
2107 15725 2110 15733 2119 15727 2123 15727
2124 15725 2120 15701 2123 15699 2123 15697
2119 15694 2118 15691
FLASH FLOOD...RADAR INDICATED
$$
GIBBS038
WGHW50 PHFO 150616
FFWHFO
HIC009-150900-
/O.EXT.PHFO.FF.W.0013.000000T0000Z-260315T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
816 PM HST Sat Mar 14 2026
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Molokai in Maui County
* Until 1100 PM HST.
* At 816 PM HST, Rainfall across Molokai has diminished this
evening. However, runoff from earlier rainfall continues to keep
streams elevated, particularly along Kawela Gulch. Emergency
Management reports that Kamehameha Highway near Kawela Gulch or
around mile marker 35 remains closed this evening due to ongoing
flooding.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency Management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
The entire island of Molokai.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
&&
This warning may need to be extended beyond 1100 PM HST if flooding
persists.
LAT...LON 2119 15677 2116 15670 2110 15674 2103 15688
2107 15725 2110 15733 2119 15727 2123 15727
2124 15725 2120 15701 2123 15699 2123 15697
2119 15694 2118 15691
FLASH FLOOD...OBSERVED
$$
GIBBS752
WGHW70 PHFO 150855
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
1055 PM HST Sat Mar 14 2026
HIC009-150905-
/O.EXP.PHFO.FF.W.0013.000000T0000Z-260315T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui HI-
1055 PM HST Sat Mar 14 2026
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM HST THIS EVENING FOR THE
ISLAND OF MOLOKAI IN MAUI COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat.
A Flood Watch remains in effect until 600 AM HST Monday.
&&
LAT...LON 2119 15677 2116 15670 2110 15674 2103 15688
2107 15725 2110 15733 2119 15727 2123 15727
2124 15725 2120 15701 2123 15699 2123 15697
2119 15694 2118 15691
$$
JELSEMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 12:32 PM HST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 14, 12:32 PM HST, 3 hours 21 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Honolulu HI 1232 PM HST Sat Mar 14 2026 .SYNOPSIS... A powerful kona storm will remain anchored northwest of the state producing periods of hazardous weather impacts across the Hawaiian Islands through the weekend. Expect a combination of threats ranging from significant flash flooding, damaging winds, strong to severe thunderstorms, and snow and ice over the highest Big Island summits. Strong southwesterly winds will hold today produce damaging wind gusts. The highest threats for damaging winds remain along north and east slopes of island mountains. Unsettled wet weather continues with decreasing southwesterly wind trends from Sunday into next week. This kona storm begins to lift northeastward from Sunday to Monday, heavy rain and strong winds will decrease as severe weather conditions start to ease across the Hawaii region. However, periods of unsettled wet weather in a light and variable low level wind pattern will continue across the state into next weekend. && .SHORT TERM UPDATE... Issued at 924 AM HST Sat Mar 14 2026 Based on latest near term guidance and observations the High Wind Warning for Maui County and Big Island has been extended through Sunday afternoon. The High Wind Warning for Kauai and Oahu has been downgraded to an Advisory. The Gale Warning around Maui County and Big island waters has also been extended through Sunday afternoon. Precipitation totals were refreshed to included trends of a narrow rainband setting up between Oahu and Maui County this afternoon and intensifying tonight. This rainband could bring higher rainfall totals primarily for Maui County as it shifts eastward and stalls Sunday before trending down Sunday night. && .PREV DISCUSSION... Issued at 419 AM HST Sat Mar 14 2026 Looking into this mornings satellite water vapor imagery, we continue to see a strong kona storm locked into position northwest of the Hawaiian Islands. Several higher topped cloud bands continue to develop and train over the islands in Maui County and over the Big Island. This satellite picture matches well with latest local radar imagery, indicating the highest rainfall amounts are currently falling across the eastern half of the state at a rate of roughly 1 to 2 inches per hour. The latest short term forecast guidance shows two negatively tilted upper troughs passing over the islands today. Upper level divergence ahead of each of these troughs will trigger pulses of heavier smaller scale (mesoscale) shower bands potentially training over the islands. These pulses of shower activity will affect each island differently, heavy rainfall will pulse down with decreasing showers after the upper trough passes, and then pulse back up as the next trough moves into the region. The biggest challenge today will be forecasting the intensity and track of these smaller scale heavy rain shower bands, which can significantly alter observed precipitation amounts over any location on an hour by hour basis. Overall we remain in a very unstable weather pattern and additional heavy rain bands will develop over the islands today. The Flood Watch remains in effect to cover the threats from additional heavy shower bands with the ground already saturated from the large amount of rain that has recently fallen across the state. Strong southwesterly wind gusts will also continue today favoring north and east slopes of island terrain and a High Wind Warning remains in effect. A Winter Storm Warning for snow also continues for the Big Island summits above 12,000 feet elevation. From Sunday to Monday, the kona storm begins to rapidly weaken and lift northeastward. Strong winds across the state will significantly decrease in the lower elevation areas, and heavy shower activity will diminish in coverage across the region. However, periods of unsettled wet weather in a light and variable low level wind pattern will continue through much of next week. The extended forecast for next week has evolved over the past 24 hours. A high pressure system is no longer building in north of the region, rather an upper level troughing pattern will continue to dominate Hawaiian Island weather conditions through the end of the week. This means variable light winds each day with periods of showers and possible thunderstorms lasting into next weekend. && .AVIATION... Issued at 419 AM HST Sat Mar 14 2026 Widespread showers, some heavy, along with isolated thunderstorms, will continue today. The majority of the showers are forecast to focus on the eastern islands. Expect widespread MVFR to IFR with local LIFR. Winds will remain strong and primarily out of the south to southwest. Widespread gusts up to and over 35 kt are forecast. AIRMET Sierra remains in effect all islands due to mountain obscuration, and Oahu, Molokai, Maui, and Lanai for IFR. This is expected to remain in effect through tonight. AIRMET Tango remains in effect for moderate upper-level turbulence between 130 and FL380. and for low-level turbulence due to strong surface winds. Both of these are expected to remain in effect through Saturday. AIRMET Zulu remains in effect, as high clouds from these showers present icing concerns between FL120 and FL260. This is also expected to continue through Saturday. && .MARINE... Issued at 924 AM HST Sat Mar 14 2026 Gale-force winds continue across the coastal waters from Oahu to the Big Island as a strong kona storm continues impacting the area. Elsewhere (for the waters near Kauai), a Small Craft Advisory remains in effect for both winds and elevated seas greater than 10 feet. Gusty winds, steep and fast seas, and low visibility in heavy showers will continue across all coastal waters through the weekend. Latest high-res guidance shows that strong gale-force winds could continue into the day on Sunday for the waters surrounding Maui County and the Big Island. Based on this, the Gale Warning has been extended in time with this morning's updates. As the winds diminish late this weekend, the gale warnings will be expired and replaced with Small Craft Advisories. Seas will gradually fall as the system moves off to the north. These gale-force southerly winds will create large and rough surf along south facing shores through at least this afternoon, and a High Surf Advisory remains in effect for south facing shores until 6 PM. A few adjustments have been made to the south shore surf forecast for today with this morning's updates. The winds by early next week will shift westerly and diminish as the storm gains increasing distance far to the north of the islands. A small, short to medium period west to west-northwest swell will bring small to moderate surf to north and west facing shores through the weekend. An additional bump in north shore surf is expected on Tuesday. Additionally, a small, medium period north swell will peak this weekend before gradually declining. Another small north swell could arrive late this week. && .HFO WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 PM HST this evening for Kauai East-Kauai Mountains-Kauai North-Kauai South-Kauai Southwest-Niihau. Wind Advisory until 6 AM HST Sunday for Central Oahu-East Honolulu-Ewa Plain-Honolulu Metro-Kauai East-Kauai Mountains- Kauai North-Kauai South-Kauai Southwest-Koolau Leeward-Koolau Windward-Niihau-Oahu North Shore-Olomana-Waianae Coast-Waianae Mountains. High Surf Advisory until 6 PM HST this evening for Big Island South-Big Island Southeast-East Honolulu-Ewa Plain- Honolulu Metro-Kahoolawe-Kauai South-Kauai Southwest-Kohala-Kona- Lanai Leeward-Lanai South-Maui Central Valley South-Maui Leeward West- Molokai Leeward South-Molokai West-Niihau-South Haleakala- South Maui/Upcountry-Waianae Coast. Flood Watch through late tonight for Central Oahu-East Honolulu- Ewa Plain-Honolulu Metro-Koolau Leeward-Koolau Windward-Oahu North Shore-Olomana-Waianae Coast-Waianae Mountains. Flood Watch through late Sunday night for Big Island East-Big Island Interior-Big Island North-Big Island South-Big Island Southeast-Haleakala Summit-Kahoolawe-Kipahulu-Kohala-Kona-Lanai Leeward-Lanai Mauka-Lanai South-Lanai Windward-Maui Central Valley North-Maui Central Valley South-Maui Leeward West-Maui Windward West-Molokai Leeward South-Molokai North-Molokai Southeast-Molokai West-Molokai Windward-South Haleakala-South Maui/Upcountry-Windward Haleakala. High Wind Warning until 6 PM HST Sunday for Big Island East-Big Island Interior-Big Island North-Big Island South-Big Island Southeast-Big Island Summits-Haleakala Summit-Kahoolawe-Kipahulu- Kohala-Kona-Lanai Leeward-Lanai Mauka-Lanai South-Lanai Windward- Maui Central Valley North-Maui Central Valley South-Maui Leeward West-Maui Windward West-Molokai Leeward South-Molokai North- Molokai Southeast-Molokai West-Molokai Windward-South Haleakala- South Maui/Upcountry-Windward Haleakala. Winter Storm Warning until 6 AM HST Monday for Big Island Summits. Small Craft Advisory until 6 PM HST Sunday for Kauai Channel- Kauai Leeward Waters-Kauai Northwest Waters-Kauai Windward Waters-Oahu Leeward Waters. Gale Warning until 6 AM HST Sunday for Oahu Windward Waters. Small Craft Advisory from 6 AM to 6 PM HST Sunday for Oahu Windward Waters. Gale Warning until 6 PM HST Sunday for Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters-Big Island Windward Waters-Kaiwi Channel-Maalaea Bay-Maui County Leeward Waters-Maui County Windward Waters-Pailolo Channel. && SHORT TERM UPDATE...ALMANZA DISCUSSION...Bohlin AVIATION...Parker MARINE...Thomas
In the hours before
Local storm report, Mar 14, 11:57 AM HST, 3 hours 56 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Honolulu HI
1157 AM HST Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Non-Tstm Wnd Dmg 6 ENE Keahole Point 19.75N 155.97W
03/14/2026 Hawaii HI Emergency Mngr
*** 1 INJ ***
Tree fell on motorcyclist resulting in
serious injuries.
&&
JVCLocal storm report, Mar 14, 12:54 PM HST, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
1254 PM HST Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM Non-Tstm Wnd Dmg Mililani Town 21.44N 158.02W
03/14/2026 Honolulu HI Emergency Mngr
Downed tree.
&&
JVCLocal storm report, Mar 14, 2:22 PM HST, 1 hour 31 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Honolulu HI
222 PM HST Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Flash Flood Kawa Flats 19.12N 155.53W
03/14/2026 Hawaii HI Emergency Mngr
Water over Highway 11 in multiple locations.
Towns of Naalehu and Pahala cut off.
&&
JVCLocal storm report, Mar 14, 3:00 PM HST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
300 PM HST Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM Flash Flood 1 NNW Olowalu 20.83N 156.63W
03/14/2026 Maui HI County Official
Honoapiilani Hwy (Hwy 30) closed from
Kuihelani Hwy to the Olowalu dump due to
flooding, swift water, and the integrity of
the Ukuhehame bridge.
&&
JVCLocal storm report, Mar 14, 3:02 PM HST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
302 PM HST Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM Flash Flood Hawaii Kai 21.29N 157.72W
03/14/2026 Honolulu HI Emergency Mngr
Roof blown off residence.
&&
JVCLocal storm report, Mar 14, 3:47 PM HST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Honolulu HI
347 PM HST Sat Mar 14 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Flash Flood Kihei 20.74N 156.45W
03/14/2026 Maui HI Public
South Kihei Rd collapsed.
&&
JVCThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:18 PM HST | Areal Flood Advisory | HFO | Kalawao | 35 min |
| Mar 14, 4:39 PM HST | Areal Flood Advisory | HFO | Hawaii | 85 min |
| Mar 14, 6:04 PM HST | Flash Flood Warning | HFO | Hawaii | 7 hr |
| Mar 14, 6:32 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Mar 14, 9:13 PM HST | Flash Flood Warning | HFO | Hawaii | 8 hr |
| Mar 14, 10:40 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 14, 11:18 PM HST | Special Marine Warning | HFO | 117 min | |
| Mar 15, 12:06 AM HST | Special Marine Warning | HFO | 114 min | |
| Mar 15, 12:41 AM HST | Special Marine Warning | HFO | 109 min | |
| Mar 15, 1:10 AM HST | Special Marine Warning | HFO | 93 min | |
| Mar 15, 2:18 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 15, 3:42 AM HST | High Surf Advisory | HFO | Hawaii | 24 hr |
| Mar 15, 4:09 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 15, 5:22 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 15, 6:00 AM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.